MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER Y 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 301-D
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The product has been returned for evaluation and testing; however, the engineering evaluation has not yet been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Please note that this medwatch report represents one of two products involved with this event and the associated manufacturer report numbers are 3008680601-2017-00505 & 3008264254-2017-00508.
 
Event or Problem Description
As reported by a healthcare professional, a pulserider y 3mm, 8mm arch (301d/w2607-01) aneurysm neck reconstruction device (anrd) would not advance into the prowler select microcatheter (606sxxx/unknown lot).The prowler select microcatheter was exchanged without success.The pulserider anrd was subsequently replaced.The replacement pulserider anrd could be advanced through the microcatheter.There was no report of patient injury.The devices were prepped and used according to the instructions for use (ifu).The pulserider anrd will be returned for analysis.The prowler select microcatheter will not be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, a pulserider y 3mm, 8mm arch (301d/w2607-01) aneurysm neck reconstruction device (anrd) would not advance into the prowler select microcatheter (606sxxx/unknown lot).The prowler select microcatheter was exchanged without success.The pulserider anrd was subsequently replaced.The replacement pulserider anrd could be advanced through the microcatheter.There was no report of patient injury.The devices were prepped and used according to the instructions for use (ifu).The prowler select microcatheter was not returned for analysis.Additionally, the sterile lot number is not known.No further analysis can be performed for complaints reported without a lot number and for which the associated products will not be returned.The pulserider arnd was returned retracted into its introducer.There was no damage to the anchor or arch.The fork was not deformed.There was no visible damage to the distal end of the introducer sheath.There were no apparent kinks or bends in the delivery wire.The shape and structure of the arch was intact.The shape and structure of the anchor was intact.The fork was not deformed.The implant - delivery wire junction was intact.The distal end of the introducer sheath was even and undamaged.The device was hydrated in saline and an attempt was made to advance the device through a lab prowler select plus microcatheter.There was some resistance felt during advancement.However, the device successfully advanced through the microcatheter.The outer diameter (od) of the fep transfer sheath was measured with caliper 70043-01aj.The od was 0.0510 inch, which is within the specification range of 0.0520 ± 0.0015 inch per 500-0134-00 rev.G.The inner diameter (id) was measured with pin gage set 70123-05g after verification with caliper 70043-01aj.The id was measured 0.028 inch, which is within the specification range of 0.0280 ± 0.0015 inch per the same reference.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.A nonconformance was generated for a ceiling leak issue which was discovered in the finished goods (fg) stock room.Upon investigation, there was no impact to the released product.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the device was impeded in the microcatheter was not confirmed.The device was successfully able to advance through a compatible lab microcatheter.The id and od of the fep transfer sheath are within documented specifications.Resistance that was felt during advancement is a result of the radial force applied by the expanding device as it pushes against the microcatheter wall.The microcatheter used during the event was not identified specifically, and was not returned.Without the return of the microcatheter, the cause of the reported event cannot be determined.Based on the reported information and the analysis of the returned pulserider device it appears that procedural/handling factors may have contributed to the reported failure with no indication of a relationship to the device manufacturing process; however, without the return of the microcatheter, the cause of the reported event cannot be determined.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Please note that this medwatch report represents one of two products involved with this event and the associated manufacturer report numbers are 3008680601-2017-00505 & 3008264254-2017-00508.

Brand Name
PULSERIDER Y 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key7148564
Report Number3008680601-2017-00505
Device Sequence Number1475208
Product Code NJE
UDI-Device Identifier00859030005116
UDI-Public(01)00859030005116(17)190528(10)W260701
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Model Number301-D
Device Catalogue Number301D
Device Lot NumberW2607-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1